Controllability of singular systems with control delay. (English) Zbl 1058.93012

Linear finite-dimensional, continuous-time singular control systems with constant coefficients are considered. It is generally assumed that the controls are unconstrained and delayed. Using algebraic methods and the theory of singular linear differential equations, several necessary and sufficient conditions for controllability are formulated and proved. In the proofs of the main results a well-known canonical decomposition of singular control systems is extensively used. Moreover, these controllability conditions require verification of the rank of controllability matrices and have an algebraic nature. The paper contains also several remarks and comments on controllability problems for linear singular control systems and relations to controllability results in the literature. Finally, it should be mentioned that the results given in the paper are generalizations, for delayed singular control systems, of controllability conditions given in the monograph [J. Klamka, Controllability of dyamical systems, Kluwer, Dordrecht (1991; Zbl 0732.93008)] for regular delayed control systems.


93B05 Controllability
34A09 Implicit ordinary differential equations, differential-algebraic equations
93C23 Control/observation systems governed by functional-differential equations


Zbl 0732.93008
Full Text: DOI


[1] Cobb, D., Controllability, observability, and duality in singular systems, IEEE Transactions on Automatic Control, AC-29, 1076-1082 (1984)
[2] Hermann, R.; Martin, C., Applications of algebraic geometry to systems theory, IEEE Transactions on Automatic Control, AC-22, 19-25 (1977) · Zbl 0355.93013
[3] Omar Sebakhy; Bayoumi, M. M., A simplified criterion for the controllability of linear systems with delay in control, IEEE Transactions on Automatic Control, AC-16, 364-365 (1971)
[4] Tang Wansheng; Li Guangquan, The criterion for controllabity and observability of singular systems, Acta Automatica Sinica, 21, 1, 63-66 (1995) · Zbl 0860.93005
[5] Verghese, G.; Levy, B.; Kailath, Th., A generalized state-space for singular systems, IEEE Transactions on Automatic Control, AC-26, 811-831 (1981) · Zbl 0541.34040
[6] Wei, J., The degeneration differential systems with delay. (1998), Anhei University Press: Anhei University Press HeFei
[7] Wei, J.; Zheng Zuxiu, On the degeneration differential systems with delay, Annals of Differential Equations, 14, 204-211 (1998) · Zbl 0967.34060
[8] Wei, J.; Zheng Zuxiu, The constant variation formula and the general solution of degeneration neutral differential systems, Acta Mathematicae Applicatae Sinica, 21, 562-570 (1998) · Zbl 0962.34060
[9] Wei, J.; Zheng Zuxiu, The general solution for the degenerate differential system with delay, Acta Mathematica Sinica, 42, 769-780 (1999) · Zbl 1024.34051
[10] Yip, E. L.; Sincovec, R. F., Solvability, controllability and observability of continuous descriptor systems, IEEE Transactions on Automatic Control, AC-26, 702-707 (1981) · Zbl 0482.93013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.